Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 21, 2006, 1:15 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 1:15 PM CDT (18:15 UTC)
- Expired
- Apr 21, 2006, 1:33 PM CDT
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 10:16 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 211815
TORLIX
LAC103-211845-
/O.NEW.KLIX.TO.W.0010.060421T1815Z-060421T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE TOWN OF ABITA SPRINGS
* UNTIL 145 PM CDT
* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ABITA
SPRINGS...OR ABOUT 6 MILES SOUTHEAST OF COVINGTON...MOVING
NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BUSH BY 135 PM CDT
SUN BY 140 PM CDT
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3037 9006 3046 9014 3066 8997 3066 8984
3065 8981 3061 8982 3055 8978 3052 8978
3033 9000
$$
241 follow-up statement
000
WWUS54 KLIX 211833
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
132 PM CDT FRI APR 21 2006
LAC103-211842-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-060421T1845Z/
ST. TAMMANY LA-
132 PM CDT FRI APR 21 2006
...THE TORNADO WARNING FOR ST. TAMMANY PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS INDICATED TO POSSIBLY CONTAIN A
TORNADO HAS WEAKENED WHILE MOVING EAST INTO THE TALISHEEK AND
HICKORY AREAS. HEAVY RAINFALL CAN BE EXPECTED ALONG WITH OCCASIONAL
LIGHTNING THROUGH 145 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3037 9006 3046 9014 3066 8997 3066 8984
3065 8981 3061 8982 3055 8978 3052 8978
3033 9000
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 21, 10:56 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 10:56 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT FRI APR 21 2006 .UPDATE... MESOSCALE ANALYSIS TRENDS SHOW A RAPID INCREASE IN LOW LEVEL MOISTURE AND ASSOCIATED INSTABILITY AS SURFACE TEMPERATURES HIT THE TRIGGER TEMPERATURE OF 80-81 DEGREES. MANY FACTORS ARE COMING TOGETHER TO SUPPORT SUSTAINED THUNDERSTORM DEVELOPMENT AND STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS. SEVERE THUNDERSTORM WATCH NUMBER 232 HAS BEEN ISSUED AND IS VALID UNTIL 4 PM CDT FOR MOST OF THE FORECAST AREA EXCEPT HARRISON AND JACKSON COUNTIES IN MS. MCS OVER NORTHERN/WESTERN LA IS HOLDING ITS OWN...AND RADAR SHOWS ADDITIONAL DEVELOPMENT IN THE UNSTABLE AIR AND REMNANT OUTFLOW BOUNDARY EAST CENTRAL AND SOUTH CENTRAL LA. SEVERE WEATHER FROM A COMBINATION OF BOWING LINE SEGMENTS AND SUPERCELL THUNDERSTORMS IS EXPECTED DURING THE NEXT SEVERAL HOURS...THEN THE ACTIVITY SHOULD TRANSITION TO MOSTLY BOWING LINE SEGMENTS LATER IN THE AFTERNOON. DAMAGING WINDS ARE THE MAIN THREAT WITH A SMALL CHANCE OF LARGE HAIL AND ISOLATED TORNADOES. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE MCCOMB AND BATON ROUGE AIRPORTS AND SURROUNDING AREAS DURING THE NEXT FEW HOURS WITH STRONGER ACTIVITY REACHING THE AIRPORTS AROUND LAKE PONTCHARTRAIN GENERALLY AFTER 2 PM. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, Apr 21, 11:48 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1148 AM CDT FRI APR 21 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1120 AM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS MOST OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH EARLY EVENING. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. A FEW OF THE STRONGEST STORMS COULD PRODUCE LARGE HAIL. A COLD FRONT WILL MOVE ACROSS THE AREA AND END THE THREAT OF SEVERE WEATHER FROM WEST TO EAST DURING THE MID AFTERNOON TO EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA AND MUCH OF SOUTHERN MISSISSIPPI THROUGH 4 PM CDT. FIRST RESPONDERS AND STORM SPOTTERS ARE URGED TO CLOSELY MONITOR THE WEATHER AND CALL IN ANY SEVERE STORM REPORTS INTO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL LOUISIANA. THE PUBLIC SHOULD RELAY ANY REPORTS INTO THEIR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. PERSONS CAN ALSO ENTER STORM REPORTS ON OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). 24
In the hours before
Special weather statement, Apr 21, 12:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1218 PM CDT FRI APR 21 2006 LAZ035>038-046>050-056>060-065>067-MSZ068>070-211800- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-IBERVILLE LA-LIVINGSTON LA-LOWER LAFOURCHE LA- LOWER TERREBONNE LA-PIKE MS-ST. CHARLES LA-ST. HELENA LA- ST. JAMES LA-ST. JOHN THE BAPTIST LA-TANGIPAHOA LA- UPPER LAFOURCHE LA-UPPER TERREBONNE LA-WEST BATON ROUGE LA- WEST FELICIANA LA-WILKINSON MS- 1218 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST LOUISIANA... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT... AT 1215 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL WILKINSON COUNTY MISSISSIPPI TO MARINGOUIN TO NEAR MORGAN CITY...MOVING EAST AT 35 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING IN SCATTERED COVERAGE WELL EAST OF THE LINE. EXPECT WIND GUSTS OF 35 TO 50 MPH AND OCCASIONAL LIGHTNING FROM THESE STORMS AS THEY MOVE ACROSS EXTREME SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH 1 PM. A FEW OF THE STRONGER STORMS MAY BECOME LOCALLY SEVERE THIS AFTERNOON...PRIMARILY WITH A THREAT OF DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 24
Local storm report, Apr 21, 12:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 6 W COVINGTON 30.48N 90.21W
04/21/2006 E0.25 INCH ST. TAMMANY LA PUBLIC
ALSO SMALL LIMBS BLOWN DOWN BY ESTIMATED 40-50 MPH WIND
GUSTS. REPORTED IN GOODBEE.
&&
RICKSLocal storm report, Apr 21, 12:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 5 W COVINGTON 30.48N 90.20W
04/21/2006 E0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
GOODBEE AT I-12 AND HWY 1077 EXIT.
&&
RICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:06 PM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 21, 12:40 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 50 min |
| Apr 21, 12:59 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 21, 3:25 PM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 21, 4:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 21, 6:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 21, 6:56 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.